MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stone cone was used during a transurethral lithotomy procedure performed on (b)(6) 2022.During the procedure, the device failed to closed.The procedure was completed with another stone cone nitinol retrieval coil.There were no patient complications reported as a result of this event.The investigation results revealed the coil/cone peeled/sheared and the tip separated; therefore, this is now an mdr reportable event.
 
Additional Manufacturer Narrative
Initial reporter address 1 : (b)(6).(b)(4).Visual analysis of the returned device found the coil was detached at the distal end.The detached coil was returned.Since the tip along with distal stop is detached, the sheath is not able to be closed/opened as intended.Additionally, a kink was observed on the blue sheath.Based on all available information, it is most likely the tip detachment was caused by firing the laser on the device and the kink was caused during the test of the device with the use of excessive force or manipulation.The instructions for use (ifu) states "do not fire upon the device with a laser" and prior to use, ensure that the coil is working properly by advancing the sheath over the coil to the positive stop and then retracting the sheath to open the coil.The sheath of the device should be straight during testing." therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and there is no evidence that the device was used not in accordance with the labeling.

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14220346
Report Number3005099803-2022-02354
Device Sequence Number5479985
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public08714729430209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2023
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot Number0005870607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown